MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302807
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
An end user reported an issue with a bioflo chronic dialysis catheter 15.5f 28cm dual valve sheath basic kit.A few days after the initial placement of the device, the cuff was visible outside of the patient's body and it was reported that the catheter did not function correctly.The catheter had partially slid out of the patient when used on the dialysis machine.Since it was still functional, it was determined to continue using it.It was stated that the "arterial pole was not retractable; however, the venous side worked." in mid- may, the venous pole became less effective and high recirculation was noted during dialysis treatment.There was also blood leakage noted from the insertion site, months later, on (b)(6) 2021.Ultimately, the catheter was removed from the patient on 06/26/2021, after the last use on (b)(6) 2021.The location of the catheter tip placement or exact location of the device in the patient is unknown and it is unknown why the catheter moved.Due to the patient having a massive thrombi, a new picc could not be placed in the upper body.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was one bioflo dialysis catheter.As received, the bioflo dialysis catheter was contained blood inside and out.The catheter was returned in two pieces; it was cut just distal to the cuff.No visual defects were noted to the luers.During evaluation it was confirmed that the device in question was a 40cm version and not the reported 28cm version.No manufacturing non-conformance's were observed as the device was assembled correctly.Leak testing wasperformed and no leaks observed; device was not occluded.The customer's reported complaint description could not be confirmed.Root cause for the customer issues observed with device performance during use cannot be definitively determined, but could not be traced to a device manufacturing non-conformance.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the following is provided as a reference from dfu for bioflo dialysis: warnings in the rare event that a hub or connector separates from any component during insertion or use, take all necessary steps and precautions to prevent blood loss or air embolism and remove catheter.Use of excessive pull force on the catheter may cause the suture wing to detach from the bifurcate.Do not use acetone on any part of the catheter tubing.Exposure to this agent may cause catheter damage.Do not use sharp instruments near the extension tubing or catheter lumen.Do not use scissors to remove dressing.Catheter will be damaged if clamps other than what is provided with this kit are used.Clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.Examine catheter lumen and extensions before and after each treatment for damage.Adverse events/potential complications: hemorrhage, exit site infection.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer for evaluation.The investigation is currently in progress.Reference (b)(4).
 
Additional Manufacturer Narrative
Reference (b)(4).Correction: section d4 lot number added expiration date added section h4 manufacturing date added.

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key12210053
Report Number1317056-2021-00132
Device Sequence Number19507124
Product Code MSD
UDI-Device IdentifierH965103028041
UDI-PublicH965103028041
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number10302807
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer09/24/2021
10/13/2021
10/11/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date09/24/2021
10/14/2021
10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1